Stopping Celexa "Cold Turkey"
Originally asked by Community Member andrea
Stopping Celexa “Cold Turkey”
'm on day 5 of no celexa (forgot a couple of days and decided to just keep going) which I’ve been taking in low doses (10 - 20 mg) for 8 years. So far I’ve experienced some mild withdrawal symptoms such as dizziness, sleeplessness, bad dreams and a bit of nausea. But on the positive side, I feel much less dependent upon alcohol, which I drank a lot of while taking celexa. My question is: if my withdrawal symptoms are mild, am I ok to continue to not take it, or should I go back to a low dose, perhaps every other day, and gradually reduce that? It just seems to me that the symptoms are possible regardless of whether you quit cold turkey or wean yourself off. And if I can handle the symptoms without putting my health at risk, I’d rather not restart. I really like the fact that I’m not craving alcohol the way I did when I was taking it, but I don’t want to risk any major side effects.
You probably know what we are going to say…it is never a good idea to go cold turkey on your meds due to the possible withdrawal symptoms. Was there a reason why you did not discuss this with your doctor before making this decision?
Are you addicted to alcohol? I did find an interesting discussion on the Sober Recovery Community where there is an article posted on alcohol cravings associated with an increase in serotonin levels. I cannot vouch for the scientific validity of this report but it certainly seems to validate what you are currently experiencing.
Most people take 1-2 weeks to slowly taper from Celexa. Since you have already been doing this for five days I don’t know what to tell you except to contact your doctor. Some of the withdrawal symptoms I have read about include migraines, tremors and anxiety.
Please let us know how you are doing. But I do strongly advise you to contact your doctor and pharmacist to make sure there are no long term effects of your sudden cessation of taking your medication.
Thank you for your question.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Merely Me